Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On UTI medications, have chest pain, shortness of breath, acne over body, changed medicines, have dry skin, recurring UTI. What should I do?

I started on a medication for urinary tract infection , then started getting chest pains and started feeling really awful, then seemed short of breath, then broke out in an acne type hives , all over even on palms of hands and bottom of feet, went back to doctor and they changed my medication, then took 4 or 5 days for the hives to go away and then I am left with really dry skin , even the palms of my hands are peeling, also continued to have tingling feeling all over even while taking the second medication. Two weeks have passed an now I feel if a urinary tract infection is back again or never left, what should I do?
Asked On : Mon, 20 Aug 2012
Answers:  2 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi,

Thanks for writing to health care magic.

That reaction could be allergy to the medication that you are using. First you should get properly investigated for that UTI. A urine culture and sensitivity will help to arrive at a diagnosis. Antibiotics should be based on the organism identified and sensitivity pattern. Further investigations like ultrasound abdomen may be required.

Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty,
M.D.(Pediatrics)
Associate Professor,
Pediatrics.
Answered: Sat, 26 Oct 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response
Hi,

Thanks for writing to health care magic.

The description you gave suggest me of allergic reaction to the antibiotic that was started.
First you should have a routine urine examination and urine culture and sensitivity. This will identify if there is any urinary tract infection which could be a cause for that pain. Antibiotics may be required if urinary infection is identified . Antibiotics should be prescribed by your doctor based on culture and sensitivity report. Drinking of plenty of water will help if Urinary tract infection is detected.
Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty,
M.D.(Pediatrics)
Associate Professor,
Pediatrics.
Answered: Sat, 26 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor